Nebraska, 2006

Damaging Wind in Nebraska, August 24, 2006

August 24, 2006 · NWS LBF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 24, 2:22 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 24, 2:22 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT THU AUG 24 2006

.SYNOPSIS...
PREFRONTAL TROUGH MOVING EAST ACROSS CENTRAL NEBRASKA AND
EXTENDING WEST TO ALONG THE COLORADO WYOMING BORDER. ATTM
CONVECTION DEVELOPING ALONG THE BOUNDARY SW OF KIBM WITH ISOLATED
HIGH BASED RETURNS FURTHER EAST.
&&

.DISCUSSION...
IN THE NEAR TERM FORECAST TRENDED TOWARD THE WRF SOLUTION WITH
MODEL BASED POPS USED AS DRY AIR SHOWN IN SOUNDING PROFILE AND
WARM MID LEVEL TEMPERATURES WILL INHIBIT OVERALL CONVECTION
POTENTIAL. THIS EVENING ISOLATED THUNDERSTORMS ARE POSSIBLE WITH
DAMAGING WINDS THE MAIN THREAT AS STRONG WAVE MOVES SOUTHEAST
WITH HIGHER IMPACTS TO AREAS TO OUR NORTH AND SOUTHWEST. OVERNIGHT
THE COLD FRONT MERGES WITH THE PREFRONTAL TROUGH AND MOVES SOUTH.
FRIDAY SHORTWAVE RIDGING WILL KEEP PRECIP CLOSE TO NIL UNTIL AFTERNOON
AS THE RIDGE AXIS MOVES EAST. THEN AS LAPSE RATES STEEPEN AND
ADDITIONAL LIFT IS CREATED AS A SERIES OF WAVES MOVE EAST THAT THE
AIR COLUMN WILL HAVE A CHANCE TO MOISTEN AS UPSLOPE WINDS HELP
MOISTEN THE LOWER LAYERS FOR RAIN TO POSSIBLY REACH THE GROUND IN
THE PANHANDLE AND FAR WEST. HOWEVER THUNDERSTORMS THAT DO FORM
WILL STILL BE HIGH BASED WITH DRY LIGHTNING STILL A THREAT FOR THE
FIRE DANGER THROUGH THE AFTERNOON. THEN TEMPERATURES WILL BE
IMPACTED BY THE ADDITIONAL CLOUD COVERAGE THAT WILL LIKELY LINGER
AS THE H5 TROUGH AXIS IN THE NORTHWEST CLOSES OFF AND MOVES
SOUTHEAST THROUGH SUNDAY. LONG RANGE MODELS DID SHOW ENOUGH
VARIABILITY TO LIMIT LARGE CHANGES INTO THE EXTENDED ATTM WITH
MAINLY DRY CONDITIONS CONTINUING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT (7 PM MDT) THIS EVENING FOR
NEZ204.

&&

19
Hazardous weather outlook, Aug 24, 2:44 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT THU AUG 24 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
344 PM CDT THU AUG 24 2006 /244 PM MDT THU AUG 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA MAINLY THIS EVENING. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BE CAPABLE OF
PRODUCING EXCESSIVE WIND GUSTS OVER 60 MPH THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE WEEKEND WITH
EASTERLY FLOW IN PLACE AT THE SURFACE. INSTABILITY WILL BE RATHER
LIMITED SO THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The radar

The North Platte radar (KLNX), 3 km away, was scanning. The volume nearest the first event began at 23:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Thomas

When
August 24, 5:53 PM CST
Where
Thomas County, Thedford
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.983, -100.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525548.